Jump to content
ACN Latitudes Forums

Day 4 of Azithromycin Tics and OCD getting worse.


Recommended Posts

We did a round of Augmentin in November and I don't remember this happening. He got some better when taking Aug, but got C-diff so we had to stop and take Flagyl for 10 days and the C-diff got better. We decided not to go back on Augmenten and his was off all Abx for about 8 weeks. At out last doc appt, he put him on Azithromycin and he seems like he's getting worse. How long before you see improvement usually with Azithromycin. He is on 250 mg once a day. He is 72lbs. Please tell me this is a good thing and I will see the light at the end of the tunnel. I'm so tired.

Link to post
Share on other sites

My son is on day 9 of Azith and we saw the same thing the first 4 days. It was very scary. He would shut down almost every evening and basically sit in a ball on the floor staring with dilated eyes. On day 5 things started to improve, although his recovery has been jagged. Today was a very good day. His OCD is manageable and he had a great day homeschooling. He actually started reading again (first time in 6 weeks) and has started playing outside with his friends more! I hope you see improvements soon!!

 

Best wishes,

Vicky

Link to post
Share on other sites

We're kind of in the same boat right now - we've been in a backslide the last 3 weeks and we have not seen any improvements in symptoms when we increased abx doses. So, we are trying clindamycin. After 24 hours on clinda, tics were much worse (constant) and DS 12 was very anxious. We are 48 hours into it now and tics are still very elevated, but he doesn't seem as anxious. I don't know if we are seeing herxing or not, but I am hoping we are. If this is not herxing, we don't know what to do next. Logic makes me think increased symptoms on a stronger abx has to mean something good is going on. Here's to hoping we are both seeing herxing ... thinking of you and hoping for good results ...

Link to post
Share on other sites

Well he woke up this morning with a horrible migraine and his neck hurting. He's still ticcing more than normal, the sniffing and grunting are driving me up the wall, but I'm not letting him know it. Last night at bedtime he slept with us and he was sweating,shaking, and feeling like he was going to throw-up, which is one of his biggest fears. It's like I would imagine it would be if somebody in major withdrawals coming off a drug or something.

 

Thanks so much for your kind responses. It helps to know I'm not alone. My son is 12 years old and I homeschool him too. However, I don't think we will get much done until this herxing or whatever it is ends. I'm so praying that it is herxing and I will see improvement soon. Thanks for the support.

Link to post
Share on other sites

It could be a herx but it could be the wrong antibiotic.

We have one child in our practice who was doing really well on cephalexin, then we changed to azythro while waiting for some test results to come back. Within days he started to backslide with tics and other issues so we put him back on the cephalexin and it all went away, all of it. Well, now his labs have come back with lyme related issues (coinfection) and he never really had a positive strep titre, not that he doesn't have strep. But it appears as if the bartonella may be more responsible for these symptoms, and he is 100% symptom free on the cephalexin. Well that is something to think about, if your child has not had complete testing, to do that. And, change antibiotic if its not working.

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...